Alert archive / Kansas / High Wind Warnings in 2023
High Wind Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Apr 3, 2023, 11:09 AM CDT for 18 counties in Kansas. It took effect at Apr 4, 2023, 9:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 11:09 AM CDT (16:09 UTC)
- In effect from
- Apr 4, 2023, 9:00 AM CDT
- Expired
- Apr 4, 2023, 2:28 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS73 KDDC 031609 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1109 AM CDT Mon Apr 3 2023 KSZ061>064-074>078-084>088-041200- /O.UPG.KDDC.HW.A.0005.230404T1400Z-230405T0200Z/ /O.NEW.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 1109 AM CDT Mon Apr 3 2023 /1009 AM MDT Mon Apr 3 2023/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. An abrupt shift to strong northwest winds is expected Tuesday evening with continued strong gusts to near 60 mph. * WHERE...Portions of southwest Kansas. * WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Minor structural damage is possible. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. Widespread blowing dust is expected. Visibility will be reduced to as low as one quarter mile locally. Travel will be dangerous at times with the expected wind and dust combination. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Turner
6 follow-up statements
233 WWUS73 KDDC 032058 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 358 PM CDT Mon Apr 3 2023 KSZ079-080-089-090-040900- /O.EXA.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/ Edwards-Kiowa-Comanche-Barber- Including the cities of Kinsley, Lewis, Greensburg, Haviland, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 358 PM CDT Mon Apr 3 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Edwards, Kiowa, Comanche and Barber Counties. * WHEN...From 9 AM to 9 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread blowing dust is expected. Visibility will be reduced to as low as one quarter mile locally. Travel will be dangerous at times with the expected wind and dust combination. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ061>064-074>078-084>088-040900- /O.CON.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 358 PM CDT Mon Apr 3 2023 /258 PM MDT Mon Apr 3 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected.An abrupt shift to strong northwest winds is expected Tuesday evening with continued strong gusts to near 60 mph. * WHERE...Portions of southwest Kansas. * WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread blowing dust is expected. Visibility will be reduced to as low as one quarter mile locally. Travel will be dangerous at times with the expected wind and dust combination. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
373 WWUS73 KDDC 040349 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1049 PM CDT Mon Apr 3 2023 KSZ061>064-074>080-084>090-050200- /O.CON.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1049 PM CDT Mon Apr 3 2023 /949 PM MDT Mon Apr 3 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Portions of south central and southwest Kansas. * WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread blowing dust is expected. Visibility will be reduced to as low as one quarter mile locally. Travel will be dangerous at times with the expected wind and dust combination. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
513 WWUS73 KDDC 041457 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 957 AM CDT Tue Apr 4 2023 KSZ061>064-074>080-084>090-050200- /O.NEW.KDDC.DU.Y.0002.230404T1500Z-230405T0200Z/ /O.CON.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 957 AM CDT Tue Apr 4 2023 /857 AM MDT Tue Apr 4 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && TATRO $$
806 WWUS73 KDDC 041631 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1131 AM CDT Tue Apr 4 2023 KSZ061>064-074>080-084>090-050200- /O.CON.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/ /O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1131 AM CDT Tue Apr 4 2023 /1031 AM MDT Tue Apr 4 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ043>046-065-066-081-050200- /O.EXA.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, Macksville, and Pratt 1131 AM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Scott, Lane, Ness, Rush, Pawnee, Stafford and Pratt Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && TATRO $$
427 WWUS73 KDDC 041814 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 114 PM CDT Tue Apr 4 2023 KSZ063-064-050200- /O.CAN.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/ /O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Finney-Hodgeman- Including the cities of Garden City, Jetmore, and Hanston 114 PM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event... such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children... elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ KSZ061-062-074-075-041915- /O.CAN.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/ /O.CAN.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Hamilton-Kearny-Stanton-Grant- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, and Ulysses 114 PM CDT Tue Apr 4 2023 /1214 PM MDT Tue Apr 4 2023/ ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... A cold front has passed through and the blowing dust threat has moved out of the area. Winds will continue to be breezy out of the northwest however they will not be high wind criteria. $$ KSZ043-044-041915- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Scott-Lane- Including the cities of Scott City, Scott State Lake, and Dighton 114 PM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY IS CANCELLED... A cold front has passed through and the blowing dust threat has moved out of the area. $$ KSZ076>080-084>090-050200- /O.CON.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/ /O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark- Comanche-Barber- Including the cities of Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 114 PM CDT Tue Apr 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event... such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children... elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ045-046-065-066-081-050200- /O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Ness-Rush-Pawnee-Stafford-Pratt- Including the cities of Ness City, La Crosse, Larned, St. John, Stafford, Macksville, and Pratt 114 PM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Ness, Rush, Pawnee, Stafford and Pratt Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event... such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children... elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && TATRO $$
731 WWUS73 KDDC 041928 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 228 PM CDT Tue Apr 4 2023 KSZ076>080-084>090-050200- /O.CAN.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/ /O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark- Comanche-Barber- Including the cities of Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 228 PM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ KSZ045-063-042030- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Ness-Finney- Including the cities of Ness City and Garden City 228 PM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY IS CANCELLED... The blowing dust in these counties has subsided and therefore the blowing dust advisory is allowed to be cancelled. $$ KSZ046-064>066-081-050200- /O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/ Rush-Hodgeman-Pawnee-Stafford-Pratt- Including the cities of La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, and Pratt 228 PM CDT Tue Apr 4 2023 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Rush, Hodgeman, Pawnee, Stafford and Pratt Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Apr 3, 10:37 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 3, 10:37 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1037 AM CDT Mon Apr 3 2023 ...Updated Aviation... .SHORT TERM...(Today through Tuesday) Issued at 1202 AM CDT Mon Apr 3 2023 WV imagery indicates a zonal flow aloft prevailing across the Western High Plains. Near the surface, a weak cold front is moving slowly south through west central and central Kansas. Tranquil conditions are likely today into tonight while a westerly flow aloft persists across the Western High Plains downstream of an upper level trough of low pressure beginning to drop southeast through the Pacific Northwest. Although a stalled boundary projected in vicinity to a little north of the Oklahoma border is expected to lift slightly northward today, a lack of of lower/mid level moisture will preclude any precip chances throughout the region during the period. Temperatures will range from near normal to well above normal depending on the location of the frontal boundary as it begins to lift back north later today. Expect afternoon highs in the lower/mid 60s(F) in central Kansas to the 70s(F) farther south. The lower 80s(F) may be possible near and along the Oklahoma border. Look for lows tonight generally down into the 40s(F) with the lower 50s(F) possible areas farthest south. .LONG TERM...(Tuesday night through Sunday) Issued at 150 AM CDT Mon Apr 3 2023 Dry and very windy conditions are the focus early in the period as a strong upper level trough of low pressure shifts east through the Great Basin and Four Corners regions Tuesday, producing a rapidly intensifying southwest flow aloft across the high plains of western Kansas. As the system approaches, medium range ensembles indicate a developing surface low lee of the rockies rapidly deepening in northeast Colorado in response before lifting northeast through northwest Kansas into southern Nebraska by afternoon. A core of intensifying southwesterly winds upward of 40-50kt are forecast to spread northeast through southwest/central Kansas coinciding with max daytime heating Tuesday afternoon, resulting in surface winds reaching around 30 to 40 mph with gusts potentially upward of 60 to 65 mph. Compounding the issue are the extreme dry soil conditions due to the ongoing exceptional drought across all of southwest Kansas. Already potential hazardous traveling conditions could be made worse with possible blowing dust. Winds are likely to remain relatively gusty through Tuesday night, though becoming northerly as an attendant cold front to the aforementioned system pushes through western Kansas sometime Tuesday evening. More tranquil conditions can be expected through the end of the week as surface high pressure slides southeast into the Western High Plains late Wednesday before shifting east into the Central Plains Thursday. Above normal temperatures can be expected across central and portions of southwest Kansas Tuesday as stronger prevailing southwesterlies reinforce the warmer air mass stretched across the area. Look for afternoon highs generally up into the 70s/80s(F) with the warmest temperatures in south central Kansas. Highs may be hindered a bit in west central and extreme southwest Kansas depending on the timing of a strong cold front projected to push into the area late in the day. Colder air arrives Tuesday night into Wednesday behind the cold front, dropping temperatures well below normal. The cold air surge is forecast to drop H85 temperatures down below 0C initially late Tuesday night with a minimal rebound to around 0C by mid-day. Should see highs generally in the 50s(F) with a few areas seeing only the mid/upper 40s(F) toward west central Kansas. A warming trend initiates Thursday as southerlies return to western Kansas on the back side of a departing surface high. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1037 AM CDT Mon Apr 3 2023 Remaining MVFR stratus ceilings near HYS at 15z will lift to VFR over the next few hours. VFR/SKC will continue at the other airports through 12z Tue. At HYS, consensus of short term models suggests IFR stratus will return after 06z Tue, and followed this trend in the HYS TAF. Light and variable, or light north, winds currently will trend SEly and gust to near 25 kts at GCK/LBL by 00z Tue. After 15z Tue, intense SW winds will impact aviation operations at LBL/GCK/DDC with widespread blowing dust reducing visibility. Gusts in excess of 50 kts are expected at LBL/GCK/DDC after 18z Tue, with less confidence in wind magnitudes at HYS with the surface cyclone in the vicinity of that airport at least through 18z Tue. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 49 76 23 / 0 0 0 0 GCK 75 47 70 20 / 0 0 0 0 EHA 82 50 65 24 / 0 0 0 0 LBL 83 49 71 25 / 0 0 0 0 HYS 66 43 74 25 / 0 0 10 10 P28 80 52 84 30 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for KSZ030-031-043>046-061>066-074>081-084>090. High Wind Watch from Tuesday morning through Tuesday evening for KSZ061>064-074>078-084>088. Red Flag Warning until 9 PM CDT this evening for KSZ074-075- 084>086. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Turner
Hazardous weather outlook, Apr 3, 3:08 AM CDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Dodge City KS 308 AM CDT Mon Apr 3 2023 KSZ030-031-043>046-061>066-074>081-084>090-040815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 308 AM CDT Mon Apr 3 2023 /208 AM MDT Mon Apr 3 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for portions of extreme southwest Kansas this afternoon through early evening. See the Fire Weather Message for further details. Outdoor burning is discouraged. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Fire Weather Watch remains in effect Tuesday. See the Fire Weather Message for further details. A High Wind Watch remains in effect Tuesday. See the Weather Message for futher details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:59 AM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 32 hr |
Nearby
High Wind Warnings in Kansas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.